Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 28, 2017, 3:25 AM CDT for Duval County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2017, 3:25 AM CDT (08:25 UTC)
- Expired
- Sep 28, 2017, 5:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 103 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
612
WGUS54 KCRP 280825
FFWCRP
TXC131-281030-
/O.NEW.KCRP.FF.W.0025.170928T0825Z-170928T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
325 AM CDT THU SEP 28 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northern Duval County in south central Texas...
* Until 530 AM CDT
* At 323 AM CDT, Doppler radar indicated persistent heavy rain
across the warned area. Up to two inches of rain have already
fallen this morning on already saturated soils...with an
additional one to two inches possible. This additional rainfall
will allow for another rise in water levels on area creeks and
streams and may also result in flooding of area roadways. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
San Diego, Freer, Seven Sisters and Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2785 9880 2806 9880 2806 9844 2774 9823
2758 9823
$$
HART2 follow-up statements
607
WGUS74 KCRP 280935
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
435 AM CDT THU SEP 28 2017
TXC131-281030-
/O.CON.KCRP.FF.W.0025.000000T0000Z-170928T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-
435 AM CDT THU SEP 28 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHERN DUVAL COUNTY...
At 433 AM CDT, Doppler radar indicated heavy rain continued across
the warned area. Up to two inches of rain have already fallen over a
large area with isolated areas receiving three inches of rain. Flash
flooding is expected to begin shortly if it has not already.
Some locations that will experience flooding include...
San Diego, Freer, Seven Sisters and Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2785 9880 2806 9880 2806 9844 2774 9823
2758 9823
$$
HART827
WGUS74 KCRP 281022
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
522 AM CDT THU SEP 28 2017
TXC131-281031-
/O.EXP.KCRP.FF.W.0025.000000T0000Z-170928T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-
522 AM CDT THU SEP 28 2017
...THE FLASH FLOOD WARNING FOR NORTHERN DUVAL COUNTY WILL EXPIRE AT
530 AM CDT...
The widespread heavier rain have diminished. As such...significant
and widespread flooding is no longer expected to pose a threat.
However...please continue to heed any remaining road closures.
A new flash flood warning may be required if additional heavy
rainfall redevelops across the area.
LAT...LON 2785 9880 2806 9880 2806 9844 2774 9823
2758 9823
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 12:32 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 28, 12:32 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1232 AM CDT Thu Sep 28 2017
.DISCUSSION...Update for 06z Aviation.
&&
.AVIATION...Precip continues to be primary flight wx fcst
challenge. KLRD xpctd to have ongoing precip at start of TAF
period with VSBYs and CIGs likely bouncing b/w VFR/MVFR levels
depending upon how heavy RA becomes. Iso to Sct SHRA should be
vcnty KCRP/KALI for first few hrs of TAF period but possibly
dsptng by late in the night. Additional SHRA xpctd to dvlp by
late mrng vcnty KCRP/KALI (better chances at KALI) before precip
chances dspt by mid to late aftn. KLRD may get a lull in precip
late tonight thru mid mrng with additional SHRA dvlpng by late
mrng thru the aftn. KVCT likely to remain dry thru most of the TAF
period...although a few SHRA may approach the aerodrome by late
in the day as an upper level disturbance advects across the area.
Weak Erly sfc winds at KCRP/KLRD/KALI overnight and NErly at
KVCT...eventually becmg NNErly by late in the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 87 74 89 72 / 30 30 20 30 20
Victoria 73 87 72 88 68 / 20 40 30 40 10
Laredo 75 86 73 87 71 / 60 50 50 40 30
Alice 74 88 72 90 70 / 50 30 20 30 20
Rockport 76 87 76 88 74 / 20 30 20 20 20
Cotulla 72 86 72 88 69 / 60 40 50 30 20
Kingsville 75 89 73 91 72 / 40 30 20 30 20
Navy Corpus 79 87 77 88 76 / 20 30 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 AM CDT Thursday For the following
zones: Duval...La Salle...McMullen...Webb.
GM...None.
&&
RH/79...AVIATIONHazardous weather outlook, Sep 27, 2:50 PM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 250 PM CDT Wed Sep 27 2017 TXZ229>234-239>247-282000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 250 PM CDT Wed Sep 27 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered to numerous showers and isolated thunderstorms will be possible across South Texas tonight. The heaviest rainfall amounts are expected to occur across the Brush Country. A Flash Flood Watch is in effect for Webb, La Salle, Duval and McMullen Counties through tonight. A moderate risk of rip currents will exist along Gulf-facing beaches tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and isolated thunderstorms will be possible Thursday and Friday. Isolated showers and thunderstorms could occur over the region Saturday and again Monday into Tuesday. A moderate risk of rip currents will exist along Gulf-facing beaches again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-282000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 250 PM CDT Wed Sep 27 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight An isolated thunderstorm may occur tonight. Otherwise...no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and isolated thunderstorms will be possible Thursday and Friday. Isolated showers and thunderstorms could occur over the region Saturday and again Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/GH
In the hours before
Local storm report, Sep 28, 12:59 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1259 AM CDT THU SEP 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 S LAREDO 27.47N 99.48W
09/27/2017 M9.67 INCH WEBB TX COCORAHS
24 HR RAINFALL TOTAL
0700 AM HEAVY RAIN 30 WSW FREER 27.72N 99.06W
09/27/2017 M9.10 INCH WEBB TX COCORAHS
24 HR RAINFALL TOTAL
0700 AM HEAVY RAIN 24 ENE LAREDO 27.68N 99.13W
09/27/2017 M5.36 INCH WEBB TX COCORAHS
24 HR RAINFALL TOTAL
0700 AM HEAVY RAIN 1 N LAREDO 27.56N 99.48W
09/27/2017 M5.18 INCH WEBB TX COCORAHS
24 HR RAINFALL TOTAL
0700 AM HEAVY RAIN 12 SE VICTORIA 28.70N 96.84W
09/27/2017 M3.45 INCH VICTORIA TX COCORAHS
24 HR RAINFALL TOTAL
0700 AM HEAVY RAIN 3 N LAREDO 27.58N 99.48W
09/27/2017 M5.36 INCH WEBB TX COCORAHS
24 HR RAINFALL TOTAL
0700 AM HEAVY RAIN LOMA ALTA 28.12N 98.51W
09/27/2017 M3.17 INCH MCMULLEN TX CO-OP OBSERVER
24 HR RAINFALL TOTAL
0700 AM HEAVY RAIN 5 NNW LAREDO 27.61N 99.51W
09/27/2017 M3.67 INCH WEBB TX COCORAHS
24 HR RAINFALL TOTAL
0700 AM HEAVY RAIN EL CENIZO 27.33N 99.50W
09/27/2017 M5.75 INCH WEBB TX COCORAHS
24 HR RAINFALL TOTAL
&&
EVENT NUMBER CRP1700309
EVENT NUMBER CRP1700310
EVENT NUMBER CRP1700311
EVENT NUMBER CRP1700312
EVENT NUMBER CRP1700313
EVENT NUMBER CRP1700314
EVENT NUMBER CRP1700315
EVENT NUMBER CRP1700316
EVENT NUMBER CRP1700317
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:47 PM CDT | Areal Flood Warning | CRP | Duval, Jim Wells | 3 hr |
| Sep 28, 1:58 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Webb | 3 hr |
| Sep 28, 5:09 AM CDT | Areal Flood Advisory | CRP | Nueces | 66 min |
| Sep 28, 5:45 AM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Sep 28, 6:39 AM CDT | Areal Flood Advisory | CRP | Nueces | 51 min |
| Sep 28, 9:43 AM CDT | River Flood Warning | CRP | McMullen | 17 days |
| Sep 28, 5:15 PM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 45 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.